Alert archive / Texas / Flash Flood Watches in 2016

Flash Flood Watch 7, NWS Austin/San Antonio, TX

August 20, 201633 counties in Texas

NWS Austin/San Antonio, TX issued this flash flood watch at Aug 20, 2016, 12:18 AM CDT for 33 counties in Texas. It was in force for 43 hr.

The area

The counties it named.

The facts

Issued
Aug 20, 2016, 12:18 AM CDT (05:18 UTC)
Expired
Aug 21, 2016, 7:00 PM CDT
In force
43 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
None
All 33 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 05:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 5.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2016-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1454 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2016-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1454 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1247 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted.

107 
WGUS64 KEWX 200518
FFAEWX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1218 AM CDT SAT AUG 20 2016

TXZ171>173-183>192-202>206-217>220-228-202000-
/O.NEW.KEWX.FF.A.0007.160820T0518Z-160822T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-KINNEY-UVALDE-MEDINA-BEXAR-
COMAL-MAVERICK-ZAVALA-FRIO-ATASCOSA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BRACKETVILLE...UVALDE...
HONDO...SAN ANTONIO...NEW BRAUNFELS...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...CARRIZO SPRINGS
1218 AM CDT SAT AUG 20 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS... 
  INCLUDING THE FOLLOWING AREAS...ATASCOSA...BANDERA...BEXAR... 
  BLANCO...BURNET...COMAL...DIMMIT...EDWARDS...FRIO... 
  GILLESPIE...HAYS...KENDALL...KERR...KINNEY...LLANO... 
  MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE... 
  WILLIAMSON AND ZAVALA. 

* THROUGH SUNDAY EVENING

* SEVERAL ROUNDS OF HEAVY RAIN WILL LEAD TO A FLASH FLOOD THREAT
  ACROSS THE AREA. 4 TO 6 INCHES OF RAIN WITH ISOLATED AMOUNTS
  NEAR 10 INCHES WILL BE POSSIBLE THROUGH SUNDAY EVENING. THIS
  RAIN ON TOP OF WET SOILS WILL LEAD TO A FLASH FLOOD THREAT. 

* SMALL STREAMS AND CREEKS COULD EXPERIENCE FLOODING AND RESULT IN
  FLOODED LOW WATER CROSSINGS. NEVER DRIVE ACROSS A ROAD COVERED
  IN WATER. TURN AROUND...DON'T DROWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
3 follow-up statements
973 
WGUS64 KEWX 202043
FFAEWX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
343 PM CDT SAT AUG 20 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...

.A MOIST TROPICAL AIRMASS REMAINS OVER SOUTH CENTRAL TEXAS.
FEATURES AT THE SURFACE AND ALOFT WILL ACT ON THIS AIRMASS TO
GENERATE PERIODS OF SHOWERS AND THUNDERSTORMS. MODELS INDICATE
COPIOUS AMOUNTS OF RAINFALL. A SIGNIFICANT FLASH FLOOD EVENT IS
BECOMING MORE LIKELY. THE MAIN FOCUS OF THE FLOODING WILL BE ALONG
THE I-35 CORRIDOR INTO THE HILL COUNTRY WITH THE HIGHEST POTENTIAL
IN THE SAN ANTONIO TO SOUTHERN AUSTIN AREAS. THE HEAVIEST RAINS
WILL BE LATE THIS EVENING THROUGH SUNDAY MORNING. HOWEVER...HEAVY
RAINS ARE EXPECTED ANYTIME THROUGH SUNDAY EVENING. WIDESPREAD
RAINFALL AMOUNTS OF 4 TO 8 INCHES ARE EXPECTED WITH ISOLATED AREAS
UP TO 15 INCHES POSSIBLE. SIGNIFICANT RIVER FLOODING IS ALSO
POSSIBLE. NUMEROUS ROADS WILL LIKELY BE CLOSED MAKING TRAVEL
DIFFICULT.

TXZ193-194-207>209-221>225-210445-
/O.EXA.KEWX.FF.A.0007.000000T0000Z-160822T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BASTROP-LEE-GUADALUPE-CALDWELL-FAYETTE-WILSON-KARNES-GONZALES-
DE WITT-LAVACA-
INCLUDING THE CITIES OF...BASTROP...GIDDINGS...SEGUIN...
LOCKHART...LA GRANGE...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETSVILLE
343 PM CDT SAT AUG 20 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS EXPANDED
THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTH CENTRAL 
  TEXAS...INCLUDING THE FOLLOWING AREAS...BASTROP...CALDWELL... 
  DE WITT...FAYETTE...GONZALES...GUADALUPE...KARNES...LAVACA... 
  LEE AND WILSON. 

* THROUGH SUNDAY EVENING

* SEVERAL ROUNDS OF HEAVY RAIN WILL LEAD TO A FLASH FLOOD THREAT
  ACROSS THE AREA. 4 TO 8 INCHES OF RAIN WITH ISOLATED AMOUNTS
  NEAR 15 INCHES WILL BE POSSIBLE THROUGH SUNDAY EVENING. THIS
  RAIN ON TOP OF WET SOILS WILL LEAD TO A FLASH FLOOD THREAT.

* SMALL STREAMS AND CREEKS COULD EXPERIENCE FLOODING AND RESULT 
  IN FLOODED LOW WATER CROSSINGS. NEVER DRIVE ACROSS A ROAD 
  COVERED IN WATER. TURN AROUND...DON'T DROWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

TXZ171>173-183>192-202>206-217>220-228-210445-
/O.CON.KEWX.FF.A.0007.000000T0000Z-160822T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-KINNEY-UVALDE-MEDINA-BEXAR-
COMAL-MAVERICK-ZAVALA-FRIO-ATASCOSA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BRACKETVILLE...UVALDE...
HONDO...SAN ANTONIO...NEW BRAUNFELS...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...CARRIZO SPRINGS
343 PM CDT SAT AUG 20 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING 
  AREAS...ATASCOSA...BANDERA...BEXAR...BLANCO...BURNET...COMAL...
   DIMMIT...EDWARDS...FRIO...GILLESPIE...HAYS...KENDALL...KERR...
   KINNEY...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
   VAL VERDE...WILLIAMSON AND ZAVALA. 

* THROUGH SUNDAY EVENING

* SEVERAL ROUNDS OF HEAVY RAIN WILL LEAD TO A FLASH FLOOD THREAT
  ACROSS THE AREA. 4 TO 8 INCHES OF RAIN WITH ISOLATED AMOUNTS
  NEAR 15 INCHES WILL BE POSSIBLE THROUGH SUNDAY EVENING. THIS
  RAIN ON TOP OF WET SOILS WILL LEAD TO A FLASH FLOOD THREAT.

* SMALL STREAMS AND CREEKS COULD EXPERIENCE FLOODING AND RESULT 
  IN FLOODED LOW WATER CROSSINGS. NEVER DRIVE ACROSS A ROAD 
  COVERED IN WATER. TURN AROUND...DON'T DROWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
872 
WGUS64 KEWX 210810
FFAEWX

FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
310 AM CDT SUN AUG 21 2016

TXZ171-172-183>188-202-203-217-210915-
/O.CAN.KEWX.FF.A.0007.000000T0000Z-160822T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KINNEY-
UVALDE-MAVERICK-
INCLUDING THE CITIES OF...LLANO...BURNET...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BRACKETVILLE...UVALDE...EAGLE PASS
310 AM CDT SUN AUG 21 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS HAS
BEEN CANCELLED. RAIN HAS SHIFTED TO THE EAST AND THEREFORE THE
WATCH HAS BEEN CANCELLED.

$$

TXZ173-189>194-204>209-218>225-228-212000-
/O.CON.KEWX.FF.A.0007.000000T0000Z-160822T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILLIAMSON-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-MEDINA-BEXAR-
COMAL-GUADALUPE-CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-WILSON-
KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...GEORGETOWN...BOERNE...BLANCO...
SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...HONDO...SAN ANTONIO...
NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETSVILLE...CARRIZO SPRINGS
310 AM CDT SUN AUG 21 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING 
  AREAS...ATASCOSA...BASTROP...BEXAR...BLANCO...CALDWELL... 
  COMAL...DE WITT...DIMMIT...FAYETTE...FRIO...GONZALES... 
  GUADALUPE...HAYS...KARNES...KENDALL...LAVACA...LEE...MEDINA... 
  TRAVIS...WILLIAMSON...WILSON AND ZAVALA. 

* THROUGH THIS EVENING

* WIDESPREAD RAIN WILL CONTINUE THROUGH THE EARLY AFTERNOON HOURS
  LEADING TO AN ADDITIONAL 4 TO 6 INCHES OF RAIN. THIS RAIN ON
  TOP OF WET SOILS WILL LEAD TO A FLASH FLOOD THREAT.

* SMALL STREAMS AND CREEKS COULD EXPERIENCE FLOODING AND RESULT 
  IN FLOODED LOW WATER CROSSINGS. NEVER DRIVE ACROSS A ROAD 
  COVERED IN WATER. TURN AROUND...DON'T DROWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
308 
WGUS64 KEWX 212009
FFAEWX

FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
309 PM CDT SUN AUG 21 2016

TXZ173-189>194-204>209-218>225-228-220000-
/O.CON.KEWX.FF.A.0007.000000T0000Z-160822T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILLIAMSON-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-MEDINA-BEXAR-
COMAL-GUADALUPE-CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-WILSON-
KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...GEORGETOWN...BOERNE...BLANCO...
SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...HONDO...SAN ANTONIO...
NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETSVILLE...CARRIZO SPRINGS
309 PM CDT SUN AUG 21 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING 
  AREAS...ATASCOSA...BASTROP...BEXAR...BLANCO...CALDWELL... 
  COMAL...DE WITT...DIMMIT...FAYETTE...FRIO...GONZALES... 
  GUADALUPE...HAYS...KARNES...KENDALL...LAVACA...LEE...MEDINA... 
  TRAVIS...WILLIAMSON...WILSON AND ZAVALA. 

* UNTIL 7 PM CDT THIS EVENING

* WIDESPREAD RAIN WILL CONTINUE THROUGH THE EARLY EVENING HOURS
  LEADING TO AN ADDITIONAL 1 TO 3 INCHES OF RAIN. THIS RAIN ON TOP
  OF WET SOILS WILL LEAD TO A CONTINUED FLASH FLOOD THREAT AND MAY
  ADD TO ONGOING RIVER FLOODING.

* SMALL STREAMS AND CREEKS COULD EXPERIENCE FLOODING AND RESULT 
  IN FLOODED LOW WATER CROSSINGS. NEVER DRIVE ACROSS A ROAD 
  COVERED IN WATER. TURN AROUND...DON'T DROWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood watch went out at Aug 19, 7:41 PM CDT, 4 hours 37 minutes earlier.

Area forecast discussion, Aug 19, 7:41 PM CDT, 4 hours 37 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
741 PM CDT FRI AUG 19 2016

.UPDATE...
We have updated the forecast to extend rain chances across Lee and
Fayette counties this evening. Current activity is slowly
weakening, but should remain intact for another 1-2 hours.
Otherwise, the current forecast remains on track with the best
chance for rainfall this evening out west across the Rio Grande
plains.

&&

.PREV DISCUSSION... /ISSUED 642 PM CDT FRI AUG 19 2016/

AVIATION DISCUSSION...FOR 00Z TAF PERIOD...
Ongoing TSRA at KDRT at TAF issuance and expecting widespread
TSRA/SHRA to persist through much of the overnight period. Should
eventually lower to MVFR CIGs as well. I-35 terminals expected to
remain dry other than possibly isolated impacts to terminals this
evening. Should develop MVFR CIGs as well shortly after midnight.
Confidence is increasing in TSRA to impact terminals at end of the
period so included prevailing TSRA at KAUS/KSAT after 21Z.

PREV DISCUSSION... /ISSUED 403 PM CDT FRI AUG 19 2016/

SHORT TERM (Tonight through Sunday)...

.Flash and river flooding becoming an increasing concern this
weekend due to heavy rainfall potential...

Focus will center on the weekend time frame where widespread heavy
rain could lead to flash and river flooding across the Rio Grande
Plains, Southern Edwards Plateau, and portions of the Hill
Country. Highest rainfall amounts in this area will likely be in
the 4-6 inch range with isolated totals up to 10 inches Saturday
morning through Monday morning. The most significant time frame
for the heaviest rainfall appears to be Saturday evening through
mid-day Sunday. The hazardous weather outlook as been updated to
reflect this increasing risk and updated graphics have been posted.

For today, isolated showers are ongoing across the Coastal Plains
with additional activity near the Val Verde/Mexico border. The
Plains activity will wane into the evening but activity our west
will persist through much of the evening and overnight. Pockets of
heavy rainfall could occur with 1-2 inches possible. Showers
should weaken through early Saturday morning but will shift east
into the Hill Country and towards San Antonio.

The ingredients for a heavy rain and flooding impact event will
begin to come together late Saturday afternoon as a weak boundary
sags south towards the Hill Country. A tropical airmass will be in
place as 2-2.4 PWATs and 0-1km 16 g/kg mixing ratios will be in
place with several lifting and low-level convergence mechanisms to
generate heavy rainfall. A mid-level Pacific tropical wave will
merge with a weak trough in this moist environment coinciding with
the surface boundary near the Hill Country vicinity through Sunday
morning. Positive southerly flow theta-e advection and increasing
low-level flow will likely aid in ample moisture supply into
these lifting dynamics. All-told, this can result in pockets of
very heavy rainfall and storm training amounting to 4-6 inches
with pockets up to 10 inches. The main model consensus of heaviest
rainfall keeps the highest totals west and north of the Metro
areas. However, both Austin and San Antonio could see 2-4 inches
over the entire weekend. The EC is farther north and east with
highest rainfall totals with GEM over the Hill Country and
GFS/NAM closer to the South Edwards Plateau and Rio Grande Plains.
The going rainfall graphics online are a consensus of these
signals with slightly stronger weight towards the GFS/NAM/GEM
given their run-to-run evolutions.

River and creek flooding could be a substantial risk across the
Rio, Nueces, Frio and possibly the upper reaches of the
Guadalupe, Medina, Pedernales rivers through the weekend and into
early next week.

LONG TERM (Monday through Friday)...

Rain coverage will decrease Sunday night into Monday morning but
scattered showers and storms should still linger given continued
mid- and upper-level weak divergence and south flow still feeding
into the boundary stalled north of the area. Additional showers
and storms are expected Monday but should be more scattered in
nature. These however, could still worsen flooding issues from
the weekend rains. Tuesday should have even less coverage to only
the Coastal Plains as the boundary washes out north and the area
remains in a subtle mid-level weakness. Sub-tropical ridging will
slowly build into the area Wednesday through late week with only
some coastal sea-breeze showers.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              76  88  72  84  72 /  20  60  60  60  50
Austin Bergstrom Intl Airport  76  88  73  84  73 /  20  60  60  60  50
New Braunfels Muni Airport     75  88  73  84  73 /  20  50  60  60  40
Burnet Muni Airport            74  84  70  82  71 /  50  70  70  60  50
Del Rio Intl Airport           75  86  73  84  73 /  70  60  70  60  50
Georgetown Muni Airport        76  85  72  83  72 /  30  70  60  60  50
Hondo Muni Airport             76  86  74  84  73 /  40  50  80  60  50
San Marcos Muni Airport        75  88  72  84  73 /  20  50  60  60  40
La Grange - Fayette Regional   77  91  75  87  75 /  20  40  50  60  40
San Antonio Intl Airport       77  87  73  84  73 /  20  50  70  60  40
Stinson Muni Airport           77  89  75  86  74 /  20  50  70  60  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Mesoscale/Aviation...TB3
Synoptic/Grids...24
Public Service/Data Collection...Treadway
Hazardous weather outlook, Aug 19, 6:03 PM CDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
603 PM CDT FRI AUG 19 2016

TXZ171>173-183>194-202>209-217>225-228-201115-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
603 PM CDT FRI AUG 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH CENTRAL
TEXAS TONIGHT...MOST NUMEROUS ACROSS THE RIO GRANDE PLAINS TO
THE EDWARDS PLATEAU. SOME STORMS COULD PRODUCE LOCALLY HEAVY
RAINFALL WITH ISOLATED AMOUNTS UP TO 3 INCHES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

RAIN CHANCES WILL BE ENHANCED SATURDAY THROUGH MONDAY OVER AREAS
WEST OF I-35 WHERE WIDESPREAD AMOUNTS OF 4 TO 6 INCHES ARE
EXPECTED WITH ISOLATED AMOUNTS OF 10 INCHES POSSIBLE. EAST OF
I-35...RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED WITH
ISOLATED AMOUNTS OF 5 INCHES POSSIBLE. FLOODING MAY DEVELOP DUE TO
THE ONGOING SATURATED SOILS LEADING TO FASTER RUNOFF.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER SPOTTERS AND
COCORAHS OBSERVERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT
RAINFALL AMOUNTS OR FLOODING TO THE NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Aug 19, 8:07 PM CDT, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
807 PM CDT FRI AUG 19 2016

TXZ183-200145-
VAL VERDE TX-
807 PM CDT FRI AUG 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VAL VERDE COUNTY
UNTIL 845 PM CDT...

AT 805 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES WEST OF LOMA ALTA...MOVING NORTH AT 15 MPH.

VERY HEAVY RAINFALL WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR
ARE POSSIBLE AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING.

IN ADDITION...WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS
STORM. WEAK ROTATION WAS ALSO OBSERVED IN THIS STORM WHICH MAY
PRODUCE SOME BRIEF FUNNEL CLOUD FORMATIONS.

LOCATIONS IMPACTED INCLUDE...
DEVILS RIVER STATE NATURAL AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.

&&

LAT...LON 2978 10090 2983 10110 3015 10104 3007 10075
TIME...MOT...LOC 0105Z 196DEG 12KT 2985 10100

TB3
Special weather statement, Aug 19, 11:25 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1125 PM CDT FRI AUG 19 2016

TXZ183-200515-
VAL VERDE TX-
1125 PM CDT FRI AUG 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VAL VERDE COUNTY
UNTIL 1215 AM CDT...

AT 1125 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR AMISTAD VILLAGE...OR 12 MILES SOUTHEAST OF COMSTOCK...MOVING
NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AMISTAD VILLAGE...PAFFORD CROSSING...ROUGH CANYON REC AREA AND DEVILS
SHORES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2982 10088 2964 10070 2961 10070 2944 10101
      2958 10114
TIME...MOT...LOC 0425Z 230DEG 13KT 2956 10101

HAMPSHIRE

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 7:53 PM CDTAreal Flood AdvisoryEWXVal Verde2 hr
Aug 19, 8:07 PM CDTSpecial Weather StatementEWXVal Verde38 min
Aug 19, 10:18 PM CDTAreal Flood AdvisoryEWXVal Verde3 hr
Aug 19, 11:25 PM CDTSpecial Weather StatementEWXVal Verde50 min
Aug 20, 12:59 AM CDTSpecial Weather StatementEWXVal Verde46 min
Aug 20, 1:17 AM CDTFlash Flood WarningEWXVal Verde3 hr
Aug 20, 3:55 AM CDTAreal Flood AdvisoryEWXKinney3 hr
Aug 20, 4:15 AM CDTAreal Flood AdvisoryEWXEdwards, Val Verde3 hr
Aug 20, 4:46 AM CDTFlash Flood WarningEWXEdwards, Kinney, Val Verde3 hr
Aug 20, 7:19 AM CDTAreal Flood AdvisoryEWXBandera, Edwards, Kinney, Maverick, Real, Uvalde and 1 more3 hr
Aug 20, 7:29 AM CDTRiver Flood WarningEWXVal Verde24 hr
Aug 20, 7:29 AM CDTRiver Flood WarningEWXVal Verde20 hr
Aug 20, 8:11 AM CDTFlash Flood WarningEWXMaverick, Uvalde, Zavala4 hr
Aug 20, 10:00 AM CDTRiver Flood WarningEWXUvalde13 hr
Aug 20, 10:05 AM CDTAreal Flood AdvisoryEWXFrio, Medina3 hr
Aug 20, 3:41 PM CDTAreal Flood AdvisoryEWXBlanco, Hays, Travis, Williamson3 hr
Aug 20, 4:10 PM CDTFlash Flood WarningEWXHays, Travis3 hr
Aug 20, 4:13 PM CDTSpecial Weather StatementEWXTravis47 min
Aug 20, 4:19 PM CDTAreal Flood AdvisoryEWXLlano116 min
Aug 20, 5:01 PM CDTFlash Flood WarningEWXWilliamson3 hr
Aug 20, 5:03 PM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Fayette, Gonzales, Lee3 hr
Aug 20, 6:18 PM CDTAreal Flood AdvisoryEWXWilson3 hr
Aug 20, 6:46 PM CDTRiver Flood WarningEWXTravis20 hr

Nearby

Flash Flood Watches in Texas, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.